Hail, Tunica
- When
- May 10, 6:45 PM CST to 6:50 PM CST
- Where
- Tunica County, Robinsonsville
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.820, -90.320
A stationary front moved north as a warm front during the day of May 10, 2008 as a strong upper level trough moved into the Midsouth. Behind the warm front, the atmosphere became very unstable which allowed numerous showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A stationary front moved north as a warm front during the day of May 10, 2008 as a strong upper level trough moved into the Midsouth. Behind the warm front, the atmosphere became very unstable which allowed numerous showers and thunderstorms to develop. Some of the thunderstorms quickly became severe and produced large hail, damaging winds, a few tornadoes and flash flooding into the early morning hours of May 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 2:10 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT SAT MAY 10 2008 ...SEVERE THUNDERSTORMS LIKELY ACROSS THE MID SOUTH TONIGHT... .DISCUSSION...19Z SURFACE ANALYSIS PLACES A WARM FRONT FROM NEAR COLUMBUS MISSISSIPPI BACK THROUGH PINE BLUFF ARKANSAS AND EXTENDING BACK TO A 999 MB SURFACE LOW IN EASTERN OKLAHOMA. REGIONAL WSR-88D RADAR TRENDS SHOW SHOWER AND THUNDERSTORM ACTIVITY OCCURRING ACROSS OKLAHOMA AND WESTERN/NORTH CENTRAL ARKANSAS THUS FAR. CLOUD COVER HAS DIMINISHED A BIT AND TEMPERATURES HAVE WARMED UP INTO THE 70S...ESPECIALLY SOUTH OF I-40 THIS AFTERNOON. MAIN CONCERNS IN THIS FORECAST PACKAGE WILL FOCUS PRIMARILY ON SEVERE THUNDERSTORM POTENTIAL TONIGHT AND WIND ADVISORY POTENTIAL FOR WINDS BEHIND THE COLD FRONT LATER TONIGHT INTO SUNDAY. TONIGHT...SPECIAL 18Z SOUNDINGS FROM KLZK AND KJAN HAVE INDICATED A SUBSTANTIAL CAPPING INVERSION LOCATED AROUND 850 MB. AS A RESULT...THE MID SOUTH HAS BEEN FREE OF ANY CONVECTION THUS FAR. HOWEVER AS THE WARM FRONT BEGINS TO MOVE EAST LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...SHOWERS AND THUNDERSTORMS WILL DEVELOP RAPIDLY WITH SOME OF THE THUNDERSTORMS BECOMING SEVERE. SOUTH OF THE WARM FRONT SURFACE BASED CAPE VALUES ARE BETWEEN 2500 TO 3000 J/KG WITH LI/S AROUND -9. IN ADDITION...THE ABOVE MENTIONED CONVECTIVE PARAMETERS ALONG WITH STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AT OR ABOVE 7 C/KM AND FAVORABLE WINDS ALOFT SUGGEST LARGE HAIL AND DAMAGING WINDS ARE QUITE POSSIBLE FOR ANY THUNDERSTORMS WHICH BECOME SEVERE. IN ADDITION...0-1 KM STORM RELATIVE HELICITIES AROUND 350 M2/S2 SUGGEST A TORNADOES MAY BE POSSIBLE...ESPECIALLY ACROSS NORTH MISSISSIPPI. AT THIS POINT THINK THAT CONVECTION WILL BE MORE DISCRETE AT THE ONSET OF CONVECTION FROM THE LATE AFTERNOON INTO THE EVENING HOURS WITH CONVECTION EVENTUALLY CONGEALING INTO A LINE LATER TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. NAM/GFS INDICATE FRONT SHOULD CLEAR THE ENTIRE AREA BY 12Z SUNDAY. ANOTHER AREA OF POTENTIAL CONCERN IS WIND ADVISORY POTENTIAL BEHIND THE FRONT LATE TONIGHT AND DURING THE DAY SUNDAY. BOUNDARY LAYER WINDS AROUND 35 TO 40 KTS MAY MIX DOWN TO THE SURFACE IN RESPONSE TO STRONG SUBSIDENCE BEHIND THE FRONT. EVENING SHIFT WILL CONTINUE TO MONITOR TRENDS AND ISSUE A WIND ADVISORY IF CONDITIONS WARRANT. BEYOND SUNDAY HIGH PRESSURE WILL REMAIN IN PLACE UNTIL ANOTHER COLD FRONT APPROACHES THE AREA BY LATE TUESDAY AND MOVES THROUGH THE AREA ON WEDNESDAY. LONG TERM MODELS (ECMWF/GFS) INDICATE THE FRONT MAY TEMPORARILY GET HUNG UP ACROSS CENTRAL/SOUTHERN MISSISSIPPI TOWARDS THE LATTER HALF OF THE PERIOD. AS A RESULT...EXPECTING CHANCES FOR PRECIPITATION TUESDAY THROUGH THURSDAY NIGHT WITH HIGH PRESSURE RETURNING FRIDAY. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 311 PM CDT SAT MAY 10 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 311 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS THE ENTIRE MID SOUTH TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE MID SOUTH. A WARM FRONT WILL SURGE NORTHWARD INTO THE MID SOUTH TONIGHT BRINGING A WARM...MOIST...AND UNSTABLE AIRMASS INTO THE REGION AHEAD OF A STRONG COLD FRONT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID SOUTH ALONG AND SOUTH OF THE WARM FRONT TONIGHT. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THERE IS THE POTENTIAL FOR A FEW STRONG TORNADOES. AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND IMMEDIATELY IN ADVANCE OF THE COLD FRONT AS IT MOVES ACROSS THE AREA LATER TONIGHT. THE BEST TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 4 PM CDT THIS AFTERNOON AND MIDNIGHT TONIGHT WEST OF THE MISSISSIPPI RIVER AND BETWEEN 5 PM CDT AND 4 AM CDT SUNDAY MORNING EAST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY MAY BE NEEDED ON SUNDAY AS NORTHWEST WINDS MAY GUST UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE AREA. SJM/CJC
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
&&
JKT/CCDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0615 PM TSTM WND DMG 1 SSE BAY 35.73N 90.55W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
POWER LINES DOWN ON HIGHWAY 69.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
&&
JKT/CCDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
TELEPHONE AND UTILITY PLES ALSO DOWN ALONG COUNTY ROAD
412...425...AND HIGHWAY 49.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0605 PM TSTM WND DMG 2 S JONESBORO 35.79N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TWO FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 1 SOUTH OF
JONESBORO WITH POWER LINES DOWN.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0615 PM TSTM WND DMG 1 SSE BAY 35.73N 90.55W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
POWER LINES DOWN ON HIGHWAY 69.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0619 PM TSTM WND DMG 5 SE BAY 35.69N 90.50W
05/10/2008 POINSETT AR TRAINED SPOTTER
LARGE TREE ON HOUSE AND NUMEROUS FENCES DOWNED SOUTHEAST
OF BAY.
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
&&
JKT/CCDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 706 PM CDT SAT MAY 10 2008 ARZ027-028-035-036-110030- CROSS AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR- 706 PM CDT SAT MAY 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TYRONZA AT 706 PM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI AND POINSETT COUNTIES... INCLUDING THE CITIES OF LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
709 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
TELEPHONE AND UTILITY PLES ALSO DOWN ALONG COUNTY ROAD
412...425...AND HIGHWAY 49.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0605 PM TSTM WND DMG 2 S JONESBORO 35.79N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TWO FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 1 SOUTH OF
JONESBORO WITH POWER LINES DOWN.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0615 PM TSTM WND DMG 1 SSE BAY 35.73N 90.55W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
POWER LINES DOWN ON HIGHWAY 69.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0619 PM TSTM WND DMG 5 SE BAY 35.69N 90.50W
05/10/2008 POINSETT AR TRAINED SPOTTER
LARGE TREE ON HOUSE AND NUMEROUS FENCES DOWNED SOUTHEAST
OF BAY.
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
0701 PM HAIL KEISER 35.67N 90.09W
05/10/2008 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
QUARTER SIZE HAIL IN KEISER.
0706 PM HAIL OSCEOLA 35.70N 89.99W
05/10/2008 E1.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
GOLFBALL SIZE HAIL NEAR OSCEOLA.
&&
JKT/CCDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BONO 35.91N 90.80W
05/10/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
PENNY SIZE HAIL IN BONO.
0543 PM HAIL 2 NNW CASH 35.83N 90.95W
05/10/2008 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 18 AND COUNTY ROAD 160 JUST
NORTH OF CASH.
0550 PM HAIL JONESBORO 35.82N 90.69W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT DAN AVENUE AND HIGHWAY 63 IN
JONESBORO.
0553 PM TORNADO 1 SW JONESBORO 35.81N 90.70W
05/10/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
TORNADO AT GIBSON SWITCH JUST SOUTHWEST OF JONESBORO.
REPORTED BY JONESBORO FIRE CHIEF. DEBRIS REPORTED AT THE
SOUTH END OF JONESBORO NEAR LAWSON ROAD AND COUNTY ROAD
425.
0556 PM TSTM WND DMG 2 SW JONESBORO 35.80N 90.71W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN 24-36 INCHES IN DIAMETER AT WEAVER ROAD IN THE
VALLEY VIEW COMMUNITY JUST SOUTHWEST OF JONESBORO.
TELEPHONE AND UTILITY PLES ALSO DOWN ALONG COUNTY ROAD
412...425...AND HIGHWAY 49.
0603 PM TSTM WND DMG JONESBORO 35.82N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT HIGHWAY 18 AND INDUSTRIAL ROAD IN
EAST JONESBORO.
0605 PM TSTM WND DMG 2 S JONESBORO 35.79N 90.69W
05/10/2008 CRAIGHEAD AR EMERGENCY MNGR
TWO FOOT DIAMETER TREE DOWN ACROSS HIGHWAY 1 SOUTH OF
JONESBORO WITH POWER LINES DOWN.
0606 PM TORNADO 2 W BAY 35.74N 90.59W
05/10/2008 CRAIGHEAD AR LAW ENFORCEMENT
TORNADO AT HIGHWAY 158 JUST WEST OF COUNTY ROAD 463.
0606 PM HAIL 2 W BAY 35.74N 90.59W
05/10/2008 E1.00 INCH CRAIGHEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL AT HIGHWAY 158 JUST WEST OF COUNTY ROAD
463.
0612 PM TORNADO BAY 35.74N 90.56W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
TORNADO JUST OUTSIDE OF BAY WITH DEBRIS CLOUD...2 MILES
EAST OF HIGHWAY 463. POWER LINES DOWN ON COUNTY ROAD 635.
0615 PM TSTM WND DMG 1 SSE BAY 35.73N 90.55W
05/10/2008 CRAIGHEAD AR TRAINED SPOTTER
POWER LINES DOWN ON HIGHWAY 69.
0616 PM HAIL 2 E BAY 35.74N 90.52W
05/10/2008 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
NICKEL SIZE HAIL ON COUNTY ROAD 690 JUST EAST OF BAY
0619 PM TSTM WND DMG 5 SE BAY 35.69N 90.50W
05/10/2008 POINSETT AR TRAINED SPOTTER
LARGE TREE ON HOUSE AND NUMEROUS FENCES DOWNED SOUTHEAST
OF BAY.
0630 PM HAIL CARAWAY 35.76N 90.33W
05/10/2008 E1.00 INCH CRAIGHEAD AR PUBLIC
QUARTER SIZE HAIL IN CARAWAY.
0633 PM HAIL 5 S CARAWAY 35.69N 90.33W
05/10/2008 E1.00 INCH POINSETT AR PUBLIC
QUARTER HAIL IN RIVERVALE COMMUNITY
0701 PM HAIL KEISER 35.67N 90.09W
05/10/2008 E1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
QUARTER SIZE HAIL IN KEISER.
0706 PM HAIL OSCEOLA 35.70N 89.99W
05/10/2008 E1.75 INCH MISSISSIPPI AR LAW ENFORCEMENT
GOLFBALL SIZE HAIL NEAR OSCEOLA.
0745 PM HAIL ROBINSONVILLE 34.82N 90.32W
05/10/2008 E0.88 INCH TUNICA MS LAW ENFORCEMENT
NICKEL SIZE HAIL IN THE ROBINSONVILLE AREA.
&&
JKT/CCDThe Memphis radar (KNQA), 71 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
30 thunderstorm wind, 19 hail, 4 flash flood, 3 tornado. Local standard time, as filed.
Straight line winds blew trees down on Blue Goose Road north of Strayhorn.
The public estimated a 70 mph wind gust in Walls.
Heavy rain produced flash flooding at Interstate 55 and Rasco Road in Southaven resulting in at least one traffic accident.
Penny size hail fell at Highway 61 and Church road south of Walls.
Straight line winds knocked down trees and power lines across Olive Branch. A tree was knocked down on to a house.
Straight line winds produced a damage path that continued from Phillips County, Arkansas into Coahoma County. The path began in Coahoma County near Friars Point, where a grain bin was destroyed and moved 100 yards. A tractor and planter were also damaged. The front of the Mt. Airy Baptist Church was torn off and there was structural damage to the Henry Martin Garden Estate Apartments. In addition, a house was picked up and moved seven feet from its foundation. The path continued into Coahoma where the damage ended. In Coahoma a few homes and a church had roof and structural damage. Numerous trees and 80 to 90 power poles were snapped or knocked down from Friars Point to Coahoma.
Law enforcement measured a 72 mph wind gust at the intersection of Highway 302 and Center Hill Road east of Olive Branch.
Nickel size hail fell at the intersection of Highway 302 and Center Hill Road east of Olive Branch.
The Fire Department estimated a 60 mph wind gust north of Byhalia.
Winds were estimated at 60 mph in Lyon.
Winds were estimated at 60 mph in Lulu.
Straight line winds blew power lines and about 70 trees down county-wide including the area near Holly Springs, where a tree fell on a house. A tree also fell on a mobile home in Hudsonville where two women were slightly injured. Many county roads were blocked by fallen trees.
A tornado touched down briefly in West Marks damaging several homes and a metal building.
Straight line winds blew numerous trees and power lines down. A shop building was also destroyed.
Straight line winds produced widespread damage from Ashland to Hickory Flat. A large portion of the Holly Springs National Forest just west of Snow Lake Shores, along Highway 4, was completely blown down. Extensive damage, including numerous trees, downed power lines and 15 snapped power poles, was reported in the Snow Lake Shores community. Also in Snow Lake Shores, a carport was destroyed and a vehicle was crushed by a large tree. There was a lot of tree damage along Liberty Road and Pleasant Hill Road.
Straight line winds knocked down trees and power lines across Coahoma County.
Heavy rain produced flash flooding just west of Watson. Watson Road had eighteen inches of water over the road.
Straight line winds blew trees down on Hughes Road.
Winds were estimated at 65 mph in Falkner.
A tornado touched down in Northeast Tallahatchie County and then tracked east southeast through the town of Enid. The tornado then crossed into Northwest Yalobusha County. Most of the damage occurred in Tallahatchie County from 4 miles west northwest of Enid into the town of Enid. In total 28 homes were damaged or destroyed. Three mobile homes were destroyed while 10 homes suffered major damage and 15 suffered had minor damage. Numerous large trees were snapped or uprooted and power poles were knocked down. There were two minor injuries.
Straight line winds blew a few trees down off of Highway 4 in Jumpertown. Winds were estimated at 60 to 65 mph.
Straight line winds knocked down several trees and power lines outside of Biggersville on County Roads 514, 513, and 547.
A tornado tracked from Tallahatchie County into Northwest Yalobusha County. The weakening tornado knocked down a few trees before lifting near Highway 32 northeast of Oakland.
Heavy rain produced flash flooding in and around Clarksdale. The viaduct was flooded at State Street. In addition, a parking lot near the hospital was also flooded.
Straight line winds blew trees down in Charleston.
Straight line winds knocked down trees near the intersection of Natchez Trace Parkway and Highway 45.
Straight line winds blew trees and power lines down county-wide in Itawamba County.
Straight line winds blew trees and power lines down north of Iuka.
Winds were estimated at 60 mph in Coffeeville.
Straight line winds blew numerous trees down on Enid Teasdale Road.
Straight line winds blew a roof off of a house and damaged another house across the street. A few trees and power lines were down in the area as well.
Heavy rain produced flash flooding county-wide in Panola County. Many roads had water covering them.
Straight line winds blew trees and power lines down in Pittsboro.
Straight line winds blew trees and power lines down on Interstate 55 at mile marker 229.
Straight line winds blew trees down off of Highway 330 near Tyson.
Winds were estimated at 60 mph in Houston.
Straight line winds knocked down trees and power lines along Highway 341 and County Road 452. One tree fell on a vehicle.
Straight line winds blew four to five trees down in Houston and just south of Houston.
Straight line winds blew trees down southeast of Amory.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyThe tornado archive for Mississippi, 2008Warnings in Mississippi, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109907, 109942, 109964, 109963, 109965, 109968, 109958, 109969, 109970, 109972, 110159, 110167, 110170, 110171, 110164, 110168, 110173, 110174, 108122, 110179, 110180, 110181, 110184, 110406, 110407, 110408, 110410, 108155, 110413, 110489, 108157, 110422, 110429, 110432, 110487, 110488, 110490, 110491, 110493, 110494, and more.